MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 1&2

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 1&2
Catalog Number 816014100
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported that a patient sample showed a positive antibody screening test with biotestcell 1&2 on tango infinity.On further investigation the customer was able to identify an anti-cw.They used biotestcell-i11 plus and panel cells from immucor for the antibody identification.The customer was concerned because both cells of the affected biotestcell 1&2 lot were cw negative according to the provided antigen table.Based on their test results the customer suspected a typing error in the antigen table or a mistyping of the affected lot biotestcell 1&2.The customer did not return the affected product biotestcell 1&2 or the patient sample for investigational testing.Therefore our quality control laboratory tested their retention sample of the supposedly defective lot.Both affected screening cells were tested with seraclone anti-cw.Both showed negative results.Additionally, the retention sample of biotestcell 1&2 was tested with an anti-cw (igg type) on tango infinity.Again, both screening cells showed completely negative results.The antigens of both donors had been tested, among others the cw antigen in the double determination.Both donors showed negative results.Within the final serological control of the supposedly defective lot the rh antigens were also tested.All tests confirmed that both donors were cw negative.The information in the antigen table were correct.Result images and log files of the affected tango infinity were not provided for investigation.The last preventive maintenance was conducted on april14, 2021.A field service engineer was not on-site because thsi complaint is not related to a technical issue.The customer was supported by phone call.Based on the investigation the complaint was classified as unjustified.All tests confirmed that the cw antigen is negative in both donors.The information in the antigen table provided was correct.A typo in the antigen table respectively a mistyping of both donors as suspected by customer could be excluded.We were unable to provide information on the specificity of the identified antibody because the sample was not made available to us.The customer did not provide all requested information but informed us that the complaint could be closed.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.From instrument's perspective, based on current information there is no indication for an instrument malfunction.

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL 1&2
Common Device Name
BIOTESTCELL 1&2
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key12605635
Report Number9610824-2021-00066
Device Sequence Number20187022
Product Code QHT
UDI-Device Identifier07611969952380
UDI-Public(01)07611969952380(17)210927(10)9130011-00
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
125207
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2021
Device Catalogue Number816014100
Device Lot Number9130011-00
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2021
Initial Report FDA Received Date10/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TANGO INFINITY, SN (B)(4)